MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; PLATE, FIXATION, BONE

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10/d11: concomitant medical products ¿ unknown screw; item# unknown, lot# unknown.G2 ¿ foreign ¿ switzerland.H3 ¿ other: device evaluation could not be performed as part# and lot# are unknown.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the proximal femoral plate, placed over a hip prosthesis, broke in a patient diagnosed with diaphyseal tumor approximately nine months post implantation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: the reported ncb pp femur plate as well as the ncb screws with nail caps, screwdriver shaft, and femoral stem with an assembled ceramic femoral head were returned to the post market surveillance team for examination.A visual examination was performed, and the reported event of plate fracture can be confirmed.The plate has broken into two fragments.The fracture of the plate is located through two screw holes.Beach marks, indicative of a fatigue fracture, are visible on both fracture surfaces.The fracture origin is located at the beginning of the chamfer on the non-bone-facing side of the plate.Additionally, on the fracture surfaces there are some polished areas to be seen, most probably due to contact between the parts after the fracture.Both sides of the plate are covered in fine scratches, which are inconspicuous.The returned ncb screws show some occasional signs of damage but are inconspicuous.The femoral components of unknown competitor were also returned but are not related to the reported event.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Device is used for treatment.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were not provided.Based on the received devices, the reported event can be confirmed.Examination of the fracture surfaces of the ncb plate identified beach lines, indicative of a fatigue fracture.If the reported patient condition of diaphyseal bone tumor potentially contributed to the reported event cannot be determined based on the available information and no medical records being provided.If and to what extend other factors may have played a role in the sequence of events leading to the revision surgery cannot be determined.Therefore, with the information provided, we are unable to provide further analysis of the complaint reported or draw any definitive conclusions as to the root cause of the reported issue no corrective, preventive or field action was taken following the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, RIGHT, 18 HOLES, 363 MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17823017
Report Number0009613350-2023-00536
Device Sequence Number2342692
Product Code HRS
UDI-Device Identifier00889024297487
UDI-Public(01)00889024297487(11)190925(10)3010958
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03263.018
Device Lot Number3010958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/04/2023
01/29/2024
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/30/2023
02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose
Patient Weight80 KG